Alert archive / Utah / High Wind Watches in 2016
High Wind Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at May 18, 2016, 3:41 PM MDT. It took effect at May 20, 2016, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 18, 2016, 3:41 PM MDT (21:41 UTC)
- In effect from
- May 20, 2016, 12:00 PM MDT
- Expired
- May 19, 2016, 4:44 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
117 WWUS75 KSLC 182141 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 341 PM MDT WED MAY 18 2016 UTZ003-005-013>016-020-021-191200- /O.NEW.KSLC.HW.A.0004.160520T1800Z-160521T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD... DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...KANAB... ESCALANTE...BULLFROG 341 PM MDT WED MAY 18 2016 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT...THE SANPETE AND SEVIER VALLEYS...THE SAN RAFAEL SWELL AND LAKE POWELL AREAS...AS WELL AS WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. * WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...DEVELOPING MIDDAY FRIDAY AND CONTINUING THROUGH FRIDAY EVENING. * IMPACTS...STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL EAST-WEST ORIENTED ROADWAYS INCLUDING INTERSTATES 70 AND 80. AREAS OF BLOWING DUST WILL SIGNIFICANTLY RESTRICT VISIBILITY. UNSECURED LIGHT WEIGHT ITEMS MAY BE DISPLACED IN SUDDEN STRONG WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN FURNITURE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEED OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
792 WWUS75 KSLC 190313 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 913 PM MDT WED MAY 18 2016 UTZ003-005-013>016-020-021-191300- /O.CON.KSLC.HW.A.0004.160520T1800Z-160521T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD... DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...KANAB... ESCALANTE...BULLFROG 913 PM MDT WED MAY 18 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT...THE SANPETE AND SEVIER VALLEYS...THE SAN RAFAEL SWELL AND LAKE POWELL AREAS...AS WELL AS WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. * WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...DEVELOPING MIDDAY FRIDAY AND CONTINUING THROUGH FRIDAY EVENING. * IMPACTS...STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL EAST-WEST ORIENTED ROADWAYS INCLUDING INTERSTATES 70 AND 80. AREAS OF BLOWING DUST WILL SIGNIFICANTLY RESTRICT VISIBILITY. UNSECURED LIGHT WEIGHT ITEMS MAY BE DISPLACED IN SUDDEN STRONG WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN FURNITURE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEED OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
077 WWUS75 KSLC 191044 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 444 AM MDT THU MAY 19 2016 UTZ003-005-015-016-192330- /O.UPG.KSLC.HW.A.0004.160520T1800Z-160521T0400Z/ /O.NEW.KSLC.HW.W.0005.160520T1800Z-160521T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 444 AM MDT THU MAY 19 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 10 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT...WEST CENTRAL AND SOUTHWEST UTAH. * WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...DEVELOPING LATE FRIDAY MORNING AND CONTINUING THROUGH FRIDAY EVENING. * IMPACTS...STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL EAST-WEST ORIENTED ROADWAYS INTERSTATE 80 AND US-50. AREAS OF BLOWING DUST WILL SIGNIFICANTLY RESTRICT VISIBILITY. ROUGH WATERS WILL DEVELOP ON THE GREAT SALT LAKE. UNSECURED LIGHT WEIGHT ITEMS MAY BE DISPLACED IN SUDDEN STRONG WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN FURNITURE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES, ESPECIALLY HIGH PROFILE VEHICLES, CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION, ESPECIALLY WHILE CROSSING BRIDGES, OVERPASSES AND UNSHELTERED AREAS. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON THE GREAT SALT LAKE. THESE WINDS WILL GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. && $$ UTZ013-014-020-021-192330- /O.UPG.KSLC.HW.A.0004.160520T1800Z-160521T0400Z/ /O.NEW.KSLC.WI.Y.0014.160520T1800Z-160521T0400Z/ SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...KANAB...ESCALANTE...BULLFROG 444 AM MDT THU MAY 19 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE SANPETE AND SEVIER VALLEYS...THE SAN RAFAEL SWELL...THE LAKE POWELL AREA...AND SOUTH CENTRAL UTAH. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING...DEVELOPING LATE FRIDAY MORNING AND CONTINUING THROUGH FRIDAY EVENING. * IMPACTS...STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL EAST-WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 70 AND US-89. AREAS OF BLOWING DUST WILL SIGNIFICANTLY RESTRICT VISIBILITY. ROUGH WATERS WILL DEVELOP ON AREA LAKES. UNSECURED LIGHT WEIGHT ITEMS MAY BE DISPLACED IN SUDDEN STRONG WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN FURNITURE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY, OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ002-004-019-192330- /O.NEW.KSLC.WI.Y.0014.160520T1800Z-160521T0400Z/ NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... LEHI...PROVO...NEPHI...ST GEORGE 444 AM MDT THU MAY 19 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. * AFFECTED AREA...THE NORTHERN WASATCH FRONT AND THE SOUTHERN WASATCH FRONT AS WELL AS UTAHS DIXIE AND ZION NATIONAL PARK. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING...DEVELOPING LATE FRIDAY MORNING AND CONTINUING THROUGH FRIDAY EVENING. * IMPACTS...STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL EAST-WEST ORIENTED ROADWAYS. AREAS OF BLOWING DUST MAY SIGNIFICANTLY RESTRICT VISIBILITY. ROUGH WATERS WILL DEVELOP ON AREA LAKES. UNSECURED LIGHT WEIGHT ITEMS MAY BE DISPLACED IN SUDDEN STRONG WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN FURNITURE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY, OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at May 18, 9:26 AM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, May 18, 9:26 AM MDT, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 926 AM MDT WED MAY 18 2016 .SYNOPSIS...High pressure will build in from the west today through tonight then shift east Thursday ahead of the next Pacific storm. This next upper low will stall over the Pacific Northwest through the end of the week with a strong southerly flow over the Great Basin. && .DISCUSSION...The upper low that has impacted much of the southwestern CONUS the last couple days will be exiting Arizona into New Mexico over the next 24 hours, with building high pressure over Utah and southwest Wyoming. Far southern and eastern Utah remains under the influence of the exiting low this morning, with mostly cloudy skies and some isolated shower activity. Most of the forecast area, however, has mostly sunny skies as drier and and more stable air slowly begins to work into the area from the west. This building high pressure will lead to a drying and warming trend through tomorrow. For today, enough moisture should still linger allow some isolated to scattered showers across the area, with the best coverage likely over the southern mountains. The forecast was updated this morning to reduce POPs and cloud cover for the morning hours. Otherwise, the forecast looks good, and no further updates are planned this morning. && .AVIATION...The SLC terminal will see VFR conditions throughout the day. Light southeasterly winds will shift to the northwest between 17Z and 19Z. Rain showers are possible over the mountains this afternoon but should not impact the terminal. && .SLC Watches/Warnings/Advisories... UT...None. WY...None. && PUBLIC...Schoening AVIATION...Jeglum For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 18, 5:43 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 543 AM MDT WED MAY 18 2016 UTZ001>016-019>021-517-518-WYZ021-191200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 543 AM MDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHWEST WYOMING AND THE WESTERN TWO THIRDS OF UTAH. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY...BUT WILL BE LIMITED TO MAINLY THE SOUTHERN AND EASTERN OUTLOOK AREA AND THE MOUNTAINS. SMALL HAIL...GUSTY WINDS AND LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHERLY WINDS WILL DEVELOP THURSDAY ACROSS THE WESTERN VALLEYS. THE WINDS WILL INCREASE AND SPREAD ACROSS MOST OF THE OUTLOOK AREA FRIDAY WITH STRONG WINDS POSSIBLE THROUGH THE WESTERN VALLEYS. WINDS WILL REMAIN GUSTY ON SATURDAY BUT ARE NOT EXPECTED TO BE QUITE AS STRONG AS THOSE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
High Wind Watches in Utah, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.